Hey there! I take Actonel, another product similar to Boniva (it's one of those you take once a week - I think Boniva is the one you take once a month - the one Sally Field advertises!) Anyway, my bone density went 'south' after I was on prednisone for a while. It wasn't terrible, but it had gotten considerably worse in comparison to a density test I had pre-prednisone. I am on a LOT of meds and hated to take it too, but there is real risk if your bone density is a problem. Fractures can be life changing - particularly hip fractures. I wouldn't hesitate to take it if your test indicates you have a problem.
I've had no side affects from Actonel and seem to be able to find the 30 minutes in the morning once a week to take it before I take anything else. Some people have some stomach issues with these meds, I guess, but I never have. I haven't had another bone density test since I started taking it. I think my rheumy said she wouldn't retest for a while (that's probably an insurance thing.) Hope this is helpful.
"If you trust Google more than you trust your doctor than maybe it's time to switch doctors."